... and a half ago, I started taking 20mg a day. It seems the longer that I am on this Subs, the worse my health gets. I was first diagnosed with Fibromyalshia and I got my opiate addiction from the pain meds they started prescribing me. Since then, I have also tested positive for lymes disease. I have been reading over all of the posts and I have so many of the same symptoms from being on the Suboxone..the swelling, tingling and numbness, weight gain, still have severe pain and migraines ect. However, last year I started having facial twitches. I really didnt think anything about them until one day they turned into grand mal seizures. The seizures only happen when I am just waking up from a nap. I never in my life had any type of seizure. I have had every test possible done and they can find no reason or cause for the seizures. I truly believe that the length of time that I have been on the Suboxone has something to do with the seizures and facial spasms. I am currently also taking anti seizure meds, Cymbalta and just recently started Prozac. I am so extremely depressed and scared. I want so badly to be off the Suboxone, but I am terrified of being taken off of it. I know it sounds completely ridiculous. All I did was switch addictions. The main reason I am so scared is because for me, the Subs are the only thing that get me going just like the percs and oxys used to do. I am so disgusted with the whole situation. I would be grateful for any positive feedback or advice. Thanks
Dear Had, You are like so many that get trapped on this medication, and I suspect the naloxone in the suboxone is at least partially responsible for the depression, and depression can cause a myriad of physical pain and symptoms. I am not a doctor, I am someone who just got off suboxone. I learned how partially here and partially in my counseling. Is there anyway your doctor would at least try you on subutex instead, this is just a theory of mine that the nalxone is causing problems for some of us, others do fine. If that doesn't sound like it could help you, do you think you could go down on your dose, I think you will find some of your symptoms will go away or at least diminish if you can. There may be some anxiety and some muscle jerking as you taper, if you know this will occur, it won't scare you as bad and you can take evasive action early. I am merely suggesting these things as they are things that helped me. I hate you are this sick, I do think that subs are responsible for some very negative effects that those prescribing it will probably never admit they know about. If your seizures get worse as you taper, then stop and stabilize back at a higher dose, but I think they might actually improve. The muscle jerks I had while tapering only occured as I tried to get to sleep, they were mild and they went away as I stabilized at the lower dose. I hope that you start getting better very soon. Pattishan61
I slowly tapered my suboxone down from12 mgs down to .25 mgs and stayed at each lowered dose for at least a month and was pretty comfortable. I did it myself based somewhat on Robert's taper just didn't do it as fast as he said. I finally asked my doctor and counselor if they had gotten anyone off subs and they sheepishly admitted NO they hadn't, and they were watching me. My counselor said to stay at the lower dose a month and it really helped, she said it got your brain and body used to the lower dose. This is how I did it, I was on 12 mgs, so, I split it into 2 equal parts, taking 6 mgs in the am and 6 mgs no later than 4:30 pm. I dropped 2 mgs from the pm dose first, waited 4 weeks and dropped 2 mgs of the am dose. I kept dropping from the pm dose, waiting 4 weeks then dropping from the am dose. I was really comfortable, did not notice any change or weirdness until I tried to drop from 1 mg to .5 mgs and it was pretty much just plain old fear of coming off when I had some trouble there. It finally got warm where I lived and I moved to a safer area so I started walking for exercise and that got me down to .5. When you get to 4 mgs per day or just 2 mgs, you need the doctor to write you the 2 mgs pills, easier to split them. When you get to .5, start taking the subs at night only, will help you sleep better.I hope you won't have to change doctors in order to get off. His logic is bad, just because no one else has these symptom doesn't mean it isn't causing yours. I hope you get better soon, you are in my Prayers. Pattishan61
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I want to go see a doctor for opiate addiction and get on suboxone but don't want any problems with?
Posted 27 Oct 2010 • 2 answers
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Posted 7 Dec 2010 • 5 answers
Posted 3 May 2011 • 9 answers
Posted 27 May 2011 • 4 answers
Posted 20 Jan 2012 • 4 answers